Share Facebook


10-22-2012, 12:24 PM   #1
Bld
Senior Member
 
Join Date: Oct 2011
Sebhorrheic Dermatitis

I have developed a patchy rash on my face. It disappears completely with strong steroid cream but comes back once the cream discontinues. My GP says he hasn't seen it before and has referred me to a dermatologist but that appointment could take months. I think having researched on Google that it is Sebhorrheic Dermatitis. It makes sense as it is more prevalent in people with reduced immune systems and I have been on 6MP for a few months now. This hideous picture shows the rash and where it is. Does anyone have any experience of this? I am going to ask my GP if I can try Nizoral cream as I'm not keen on strong steroid cream until an appointment comes through!

__________________
Diganosed with Crohn's in 1996. Flaring since Sept 2011.

Current meds:

6MP = 50mg/day
Pentasa 4 x 1mg/day
Ferrous Sulfate 3 x 200mg/day
Omaprazole
10-25-2012, 09:11 PM   #2
Jennifer
Adminstrator
 
Jennifer's Avatar
Hmmm, I used to have something like that on my arm when I was a kid but wasn't on 6MP yet and I was told it was just some sort of rash or hive and given steroid cream for it. It eventually went away on its own and I haven't had it since.

Reading the description and looking at some lovely images on the internet it looks and sounds nothing like Sebhorrheic Dermatitis to me. Its also not in particularly oily areas of your face, near but not in and also your face doesn't seem oily. May be more dry actually. Hopefully you'll get real answers soon or at least hopefully will up and disappear like mine did.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
10-25-2012, 09:52 PM   #3
D Bergy
Senior Member
 
Join Date: Apr 2007
I have the same thing on my forehead and sides of my nose.

It was diagnosed as seborria. I have been putting coconut oil on it at night.
It is not gone, but it is not as bad as it was before.

It is caused by a lousy immune system and a fungus. Can't remember the name of the fungus off hand.

I will kill it off one way or another.

Dan
__________________
Nothing I post here is to be construed as medical advice. I am not a doctor or health professional.
They are simply my opinions.
10-26-2012, 01:14 PM   #4
mikeyarmo
Co-Founder
 
mikeyarmo's Avatar
 
Join Date: Feb 2006
Location: Toronto, Ontario
Hi Bld,

I have experienced issues with rashes on some fingers and around my lips also. What I experience does not appear to be Sebhorrheic Dermatitis though.

Anyways the most success I have is with topical steroids also. I went to a dermatologist who said that what he prescribed to me was safe to take indefinitely, but I did not really like the idea of taking the steroid cream that did not really prevent or cure the issue.

I have found that using a Vaseline cream that has Aloe Vera in it is almost as effective as the steroid cream. I am not sure if that would help you at all.

Dan's suggestion of coconut oil may be more effective as he is dealing with the same problem as you.
10-31-2012, 05:29 PM   #5
ArinMelissa
 
Join Date: Aug 2012
Location: Birmingham, Alabama
I've developed a mild red rash on one cheek, not quite as red as yours but it's there. On the side of my face popped a big brown freckle that eventually scabbed over and peeled off... it was SO cute. It's still red there too. I try to cover up with face powder but ... it's still there! I'm sorry you're affected too but I'm glad I'm not the only one!
10-31-2012, 10:27 PM   #6
sntwhite
 
sntwhite's Avatar
 
Join Date: Apr 2012
Location: Ontario
I too suffer from psoriasis on my foot, knees and toes,sometime the face and behind the ears. It has worsened since starting Humira I use the steroid creams as well, Dovobet, and Dovonex too. We will see how it goes. If it gets extremely worse I will discontinue the Humira.....
__________________
Diagnosed with Crohns at 19
Have had 4 Bowel resections, a total of approx. 5 feet removed
Taking Humira, Lomotil, Cholestrymine, B12 injections, Celexa
Multivitamin, D3, Iron, and Calcium/Magnesium
11-05-2012, 07:08 PM   #7
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
My kiddo has that
It is perioral dermatitis
Steroids make it worse
http://www.nlm.nih.gov/medlineplus/e...cle/001455.htm
__________________
DS - -Crohn's -Stelara -mtx-IVIG
11-20-2012, 07:29 AM   #8
Bld
Senior Member
 
Join Date: Oct 2011
I have just been to the dermatologist and she has confirmed it is Sebhorrheic Dermatitis. She is not aware of any link with Crohn's so it looks like my body has just decided I could use another chronic condition to go with my Crohn's! I am on the cream I suggested in my first post - perhaps I should be a dermatologist!
11-20-2012, 09:54 AM   #9
crohniemum123
 
Join Date: Oct 2012
Location: United Kingdom
Hi my son has exactly the same problem went to dermatologist last sat she said it's stress related and may come and go at will in future.
He is on azathioprine.She gave us zineryt which seems to be doing the trick.She said it is not related to crohns .......!
11-21-2012, 11:33 PM   #10
Jmrogers4
Moderator
 
Jmrogers4's Avatar
Hmmm! My husband gets this as well always seems to be worse if he is flaring or stressed. Jack gets this also now, never had it before his crohn's diagnosis again especially if he is flaring or right before a flare. I've always assumed it was crohn's related. We also use coconut oil. We've also used the cortisone eczema cream which seemed to help. Hope you are able to get it under control soon
__________________
Jacqui

Mom to Jack (18) dx Crohn's 2/2010
Vitamin D -2000mg
Remicade - started 1/9/14; 7.5ml/kg every 6 weeks
Centrum for Him teen multivitamin
Past meds: Imuran/Azathioprine; allopurinol; methotrexate; LDN; Prednisone; Apriso; Pentasa; EEN

Husband dx Crohn's 3/1993
currently none due to liver issues
Reply

Thread Tools


All times are GMT -5. The time now is 05:42 PM.
Copyright 2006-2017 Crohnsforum.com